Alert archive / Florida / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 48, NWS Jacksonville, FL

May 25, 2001Marion County, Florida

NWS Jacksonville, FL issued this severe thunderstorm warning at May 25, 2001, 7:15 PM EDT for Marion County, Florida. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
May 25, 2001, 7:15 PM EDT (23:15 UTC)
Expired
May 25, 2001, 8:00 PM EDT
In force
45 min
Issued by
NWS Jacksonville, FL
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Marion County, FL

The radar

The Jacksonville radar (KJAX), 153 km from the middle of the area, began a volume at 23:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 11.3 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2001-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 582 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2001-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
582 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
716 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KJAX 252316
SVRJAX
FLC083-260000-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
715 PM EDT FRI MAY 25 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN MARION COUNTY IN NORTHERN FLORIDA

* UNTIL 800 PM EDT

* AT 715 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 9 MILES
  SOUTH OF JUNIPER SPRINGS...MOVING NORTH AT 10 MPH.

* SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 800 PM EDT...
  JUNIPER SPRINGS...
  LYNNE...

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMANGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS.

LAT...LON 2899 8181 2902 8161 2934 8167 2921 8197

$$
SHASHY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 1:45 PM EDT, 5 hours 30 minutes earlier.

Area forecast discussion, May 25, 1:45 PM EDT, 5 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
145 PM EDT FRI MAY 25 2001

CURRENTLY...
FAIR-WEATHER CU BEGINNING TO POP-UP OVER CWA...HOWEVER NO
PRECIPITATION INDICATED ON KJAX AND KVAX RADARS. FRONTAL BOUNDARY
AT 17Z WAS DRAPED OVER CENTRAL GEORGIA...WITH TRAILING END
EXTENDING INTO SOUTHERN ALABAMA. EAST COAST SEA-BREEZE HAS DEVELOPED
(ST. AUGUSTINE REPORTED EAST WINDS AT 12 KNOTS). LARGE FIRE OVER
LAFAYETTE COUNTY CONTINUES TO SPREAD SMOKE NORTHEAST.

TONIGHT...FRONTAL BOUNDARY WILL CONTINUE SOUTHEAST TRACK...
BECOMING DIFFUSED OVER THE SUWANNEE VALLEY AND OKEFENOKEE NWR AROUND
06Z. LACK OF DECENT MOISTURE WILL TRANSLATE INTO CLOUDS WITH ZERO
POPS AREA-WIDE. HOWEVER..THERE WILL BE ENOUGH MOISTURE TO GENERATE
PATCHY GROUND FOG...SO WILL MENTION IN THE ZONES. WILL CONTINUE TO
MENTION SMOKY CONDITIONS FOR COUNTIES AFFECTED BY FIRE.

SATURDAY AND SATURDAY NIGHT...FRONTAL BOUNDARY DISSIPATES BEFORE
REACHING THE COAST...WITH DRY WESTERLY FLOW PERSISTING NEAR THE
SURFACE. WILL CONTINUE HAZY/SMOKY CONDITIONS FOR AFFECTED AREAS.
LITTLE CHANGE IS EXPECTED IN THICKNESS VALUES...THEREFORE WILL GO
STATUS QUO WITH AFTERNOON HIGHS.

SUNDAY...SHORTWAVE TROF WILL ROTATE AROUND CUT-OFF LOW OVER OHIO
VALLEY. AT THIS TIME...BELIEVE THERE WILL BE SUFFICIENT MOISTURE
TO MENTION INCREASING CLOUDINESS AS WELL AS RE-INTRODUCE POPS INTO
THE FORECAST. AS WITH RECENT WEATHER SYSTEMS...MOST OF THE
RAINFALL WILL BE CONFINED TO GEORGIA.

MONDAY...SHORTWAVE EXITS EAST WITH MORE SUMMER-LIKE PATTERN
ESTABLISHING OVER THE REGION AS TROPICAL MOISTURE BEGINS TO ADVECT
NORTH OVER FLORIDA...WITH GARDEN VARIETY SHOWERS AND THUNDERSTORMS
DEVELOPING DURING THE AFTERNOON INTO EVENING HOURS.

PRELIM...
AMG 60/88/60/87 0002
SSI 63/85/64/85 0002
JAX 60/89/62/88 0001
GNV 59/91/61/90 0001 16

.JAX...
.FL...NONE.
.GA...NONE.
ZAPPE

Nearby

Severe Thunderstorm Warnings in Florida, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.